# SDR 2005FA0000094

- Difficulty date: November 27, 2004
- Submitted: February 14, 2005
- Operation: General aviation
- Aircraft: N899JP
- Make and model: Amtr PIETENPOLAIR
- Aircraft serial: 0101
- Engine: Cont A658
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: NA53A1
- Part serial: ZA76T1913642
- Condition: Obstructed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, R
- Precautionary procedure: B, A

## Discrepancy

PILOT REPORTED POWER LOSS IN CRUISE FLIGHT AND COULD NOT MAINTAIN ALTITUDE.  PRECAUTIONARY LANDING WAS MADE ON HIGHWAY, MINOR DAMAGE TO AIRCRAFT; NO INJURIES TO PILOT.  INVESTIGATION REVEALED A WAS OF STEEL WOOL IN THE VENTURI OF THE CARBURETOR.  STEEL WOOL HAD BEEN PLACED IN THE HEAT MUFFS TO INCREASE HEAT TRANSFER.  THE STEEL WOOL EXITED THE SMALL HOLE IN THE MUFF, WENT THROUGH THE SCAT HOSE AND INTO THE  CARBURETOR CAUSING THE POWER LOSS.  (SO05200505084) (K)
